Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Have an iron deficiency. Itchy, red circle developed on chest. What could this be?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
When I was 12 I noticed big red circles developed on my chest alot, usually appearing after a shower. They were very itchy and after asking my mom about it she said it was dry skin and bought me a lotion (I believe it was dove) I don't remember if it ever went away, but now I'm 20 and I do know that for the past 2 years I still have this problem in addition to developing a very itchy stomach/back/legs. My thighs are the absolute worst. It's very evident after showers, I'm covered in red blotches(they usually go away) and it seems that throughout the day I'm fine. But whenever I'm just relaxing either sitting on the couch or in bed, no matter what time of day, I get itchy all over! My thighs, as I've stated are the absolute worse and sometimes are red with this streaky pattern, it almost looks like someone dug their nails into my leg and scratched up ( this is not my scratch marks) I've gone from using lotions (all kinds, recently trying to stick with most natural) and I've tried not using lotion, any idea what this could be? I also wanted to add that I'm pretty sure I have an iron deficiency. I'm always cold and tired and my mom suggested that because she made me pull my eyes down once and they weren't the right color. I'm not on any medications, I don't use drugs or drink
Posted Tue, 12 Mar 2013 in Skin Rash
Answered by Dr. Kalpana Pathak 2 hours later
Thanks for writing to us.
From the discussion its quite clear that you are having urticaria or hives which is characterised by itchy, red raised blotches or rashes which may also have a burning sensation. In most of the cases, no cause can be elicited. The red scratches or linear marks that develop are known as dermatographism.
Sometimes urticaria subsides in weeks but at times can persist for months or years. The only treatment that can be offered is oral antihistaminics and in extreme cases oral steroids.
To treat the same
Take tablet cetirizine daily twice in a day. If not much response is seen, you may also take tablet Allegra or fexofenadine daily along with cetirizine.
Apply calamine lotion to soothe the area.

Continue the medicines for two weeks and then take tablet cetirizine only once daily for another two weeks. Later on you may stop these medicines to see if you develop any further episode of urticaria.

Continue the medicines for two weeks and then let me know, I will be available for follow up.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor